Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 24, 2008, 12:39 PM CDT for Bee County, Live Oak County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2008, 12:39 PM CDT (17:39 UTC)
- Expired
- Jul 24, 2008, 2:35 PM CDT
- In force
- 116 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 83 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 241740
FFWCRP
TXC025-297-241945-
/O.NEW.KCRP.FF.W.0009.080724T1739Z-080724T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1239 PM CDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEE COUNTY IN SOUTH TEXAS
LIVE OAK COUNTY IN SOUTH TEXAS
* UNTIL 245 PM CDT
* AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL OVER EASTERN LIVE
OAK COUNTY AND WESTERN BEE COUNTY.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BEEVILLE...GEORGE WEST...SKIDMORE...THREE RIVERS...
ANNAROSE...DINERO...NELL...NORMANNA...OAKVILLE...PAWNEE...PETTUS
AND RAY POINT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2870 9801 2872 9791 2868 9786 2868 9778
2863 9775 2818 9751 2813 9755 2812 9759
2817 9781 2811 9790 2806 9790 2806 9818
2867 9828 2875 9815 2877 9808
$$
JAR2 follow-up statements
000
WGUS74 KCRP 241857
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
157 PM CDT THU JUL 24 2008
TXC025-297-241945-
/O.CON.KCRP.FF.W.0009.000000T0000Z-080724T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-LIVE OAK-
INCLUDING THE CITIES OF...BEEVILLE...GEORGE WEST...SKIDMORE...
THREE RIVERS
157 PM CDT THU JUL 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR BEE
AND LIVE OAK COUNTIES...
AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ISOLATED AREAS MAY HAVE RECEIVED 3 TO 4 INCHES OF RAINFALL IN
THE PAST HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
RIVERS...RAY POINT...PETTUS...PAWNEE...NORMANNA AND NELL
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 2870 9801 2872 9791 2868 9786 2868 9778
2863 9775 2818 9751 2813 9755 2812 9759
2817 9781 2811 9790 2806 9790 2806 9818
2867 9828 2875 9815 2877 9808
$$
JAR000
WGUS74 KCRP 241935
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
235 PM CDT THU JUL 24 2008
TXC025-297-241945-
/O.CAN.KCRP.FF.W.0009.000000T0000Z-080724T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-LIVE OAK-
INCLUDING THE CITIES OF...BEEVILLE...GEORGE WEST...SKIDMORE...
THREE RIVERS
235 PM CDT THU JUL 24 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BEE AND LIVE OAK
COUNTIES...
THUNDERSTORMS AND HEAVY RAINFALL HAVE MOVED OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 2870 9801 2872 9791 2868 9786 2868 9778
2863 9775 2818 9751 2813 9755 2812 9759
2817 9781 2811 9790 2806 9790 2806 9818
2867 9828 2875 9815 2877 9808
$$
JARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:45 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 24, 10:45 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1045 AM CDT THU JUL 24 2008
.UPDATE...AS TROPICAL STORM DOLLY SLOWLY MOVES THROUGH LAREDO...THE
SPIN DOWN PROCESS BEGINS AS TROPICAL STORM WARNING HAS BEEN CANCELED.
WILL CONTINUE THE TROPICAL STORM WIND WARNING FOR WEBB AND DUVAL
COUNTIES UNTIL 19Z BUT MAINLY EXPECT TO SEE GUSTS ABOVE TROPICAL
STORM FORCE. FOR THE REST OF THE AREA...KCRP VAD WIND PROFILE
STILL SHOWS 40 KNOTS AT 2 KFT. WILL NEED TO ISSUE A WIND ADVISORY
FOR THE SOUTHERN COASTAL BEND INTO NORTHERN RIO GRANDE PLAINS
UNTIL 21Z.
LATEST LAPS SHOWS HELICITY VALUES BETWEEN 150-200 M2/S2 OVER THE
INLAND COASTAL PLAINS WEST TO NEAR LAREDO. WITH THE STRONG LOW
LEVEL FLOW AND INTERMITTENT HEATING LEADING TO A BIT STRONGER
INSTABILITY...THREAT FOR ISOLATED TORNADOES WILL CONTINUE THROUGH
THE DAY ALONG THESE OUTER BANDS MOVING THROUGH THE COASTAL PLAINS
ESPECIALLY. TORNADO WATCH IN EFFECT FOR ALL OF THE AREA UNTIL 6 PM.
NO MAJOR CHANGES WILL BE MADE TO CURRENT FLASH FLOOD WATCH
CONFIGURATION. WITH DEEP MOISTURE OVER THE AREA...RAINFALL
RATES OF UP TO 2 INCHES PER HOUR IS POSSIBLE WITH THE STRONGER
SHOWERS/T-STORMS.
BAYS ARE RUNNING ABOUT 2 FEET ABOVE NORMAL. IT WILL TAKE A
WHILE FOR THE BAYS TO SUBSIDE. WILL ISSUE A COASTAL FLOOD
STATEMENT TO COVER TIDAL OVERFLOW ISSUES
&&
.MARINE...TROPICAL STORM WARNING HAS BEEN CANCELED AND WILL
EXPAND THE SMALL CRAFT ADVISORY FOR THE SOUTHERN COASTAL WATERS
THROUGH THIS AFTERNOON FOR THE BAYS AND OVERNIGHT FOR THE GULF
WATERS AS WAVE SLOWLY SUBSIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 85 78 90 76 93 / 100 40 20 10 10
VICTORIA 87 76 92 74 94 / 80 30 20 10 10
LAREDO 79 76 94 78 99 / 100 80 20 10 10
ALICE 85 77 93 75 95 / 100 50 20 10 10
ROCKPORT 85 79 90 79 91 / 90 30 20 10 10
COTULLA 86 75 93 74 98 / 100 60 20 10 10
KINGSVILLE 85 78 92 76 95 / 100 40 20 10 10
NAVY CORPUS 84 80 88 78 91 / 100 40 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BEE...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...SAN PATRICIO.
FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO.
FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: WEBB.
TROPICAL STORM WIND WARNING UNTIL 2 PM CDT THIS AFTERNOON FOR
THE FOLLOWING ZONES: DUVAL...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
&&
TMT/89...UPDATEHazardous weather outlook, Jul 24, 11:22 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1122 AM CDT THU JUL 24 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-250200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1122 AM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL STORM DOLLY WILL CONTINUE MOVING WEST-NORTHWESTWARD ACROSS THE LAREDO AREA THIS AFTERNOON AND INTO MEXICO TONIGHT. TROPICAL STORM FORCE WINDS WILL PERSIST TODAY NEAR THE CENTER. AS A RESULT...A TROPICAL STORM WIND WARNING WILL REMAIN IN EFFECT UNTIL EARLY THIS AFTERNOON FOR DUVAL AND WEBB COUNTIES. AN ADDITIONAL 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS IS EXPECTED THROUGH THIS EVENING. AS A RESULT...A FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THIS AFTERNOON ACROSS THE SOUTHERN COASTAL BEND AND SOUTHERN RIO GRANDE PLAINS. A FLOOD WATCH WILL REMAIN IN EFFECT FOR WEBB COUNTY UNTIL EARLY FRIDAY MORNING. THE THREAT FOR ISOLATED TORNADOES WILL ALSO EXIST THROUGHOUT THE DAY. A TORNADO WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR ALL OF SOUTH TEXAS. HIGH SEAS WILL SLOWLY SUBSIDE TONIGHT. DUE TO PERSISTENT SWELLS AND ABOVE NORMAL TIDAL LEVELS...MINOR COASTAL FLOODING WILL PERSIST THROUGH TONIGHT ACROSS COASTAL AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS WILL END ON FRIDAY AFTERNOON AS WINDS AND SEAS CONTINUE TO DIMINISH IN THE WAKE OF DOLLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/MB/TE
In the hours before
Local storm report, Jul 24, 8:05 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
805 AM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TROPICAL STORM SAN DIEGO 27.76N 98.24W
07/24/2008 DUVAL TX TRAINED SPOTTER
POWER LINES AND LOT OF TREE LIMBS WERE REPORTED KNOCKED
DOWN.
&&
CORDEROLocal storm report, Jul 24, 8:48 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 AM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM FLASH FLOOD 9 W CORPUS CHRISTI 27.71N 97.44W
07/24/2008 NUECES TX DEPT OF HIGHWAYS
EASTBOUND RIGHT LANE OF STATE HIGHWAY 44 NEAR CLARKWOOD
ROAD IS CLOSED DUE TO FLOODING.
&&
MERRIMANLocal storm report, Jul 24, 8:55 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
855 AM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLASH FLOOD 8 SSW CORPUS CHRISTI 27.60N 97.34W
07/24/2008 NUECES TX DEPT OF HIGHWAYS
WATER IS ON THE SOUTHBOUND LANES OF WEBER ROAD FROM
YORKTOWN TO OSO CREEK.
&&
MERRIMANThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:19 AM CDT | Special Marine Warning | CRP | 41 min | |
| Jul 24, 3:21 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Jul 24, 5:15 AM CDT | Inland Tropical Storm Warning | CRP | Duval, Jim Wells, Webb | 5 hr |
| Jul 24, 6:45 AM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 2 hr |
| Jul 24, 10:32 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Jul 24, 10:51 AM CDT | Inland Tropical Storm Warning | CRP | Duval, Webb | 3 hr |
| Jul 24, 11:01 AM CDT | Wind Advisory | CRP | Bee, Jim Wells, Kleberg, La Salle, Live Oak, McMullen and 2 more | 5 hr |
| Jul 24, 11:46 AM CDT | Coastal Flood Statement | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 16 hr |
| Jul 24, 12:54 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 102 min |
| Jul 24, 4:34 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 116 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.